MAUDE Adverse Event Report: CARDINAL HEALTH P.R. 218, INC. DRAIN JACKSON PRATT 10FR 7MM; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED

CARDINAL HEALTH P.R. 218, INC. DRAIN JACKSON PRATT 10FR 7MM; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Model Number SU130-0321
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was forwarded to the manufacturing facility for investigation.A follow up report will be filed when their investigation is completed.
 
Event or Problem Description
The item broke as it was being removed day 4 post-op thoracic spine surgery.Per the staff member attempting to remove the drain, only gentle pressure was applied as it was not sutured in and the drain tubing snapped.
 
Additional Manufacturer Narrative
The complaint was received and forwarded on to the manufacturing facility for investigation.The actual sample was not available for evaluation.It is vital to the investigation that the actual sample be available for examination and testing.The incoming inspection record for the raw material used to extrude the tubing was reviewed and certificate of analysis (coa) indicates that all test results were within specification limits, including tensile and tear tests.The non-conformance report (ncr) data since february 2017 to present was reviewed and no issues that could be related to the condition reported were found.Drain tubing were extruded within approved parameters and in accordance to specifications.The minimum tensile strength specification for the tubing is 750 psi.Device history record (dhr) of this tubing demonstrated tensile strength results of a minimum of 835 psi in testing performed.The minimum pull test specification for this drain is 3.0 lb.Dhr demonstrated pull test results of a minimum of 4.1 lb in the perforated area in quality testing performed.The dhr for the finished good was reviewed and no incident was documented that could have caused this type of non-conformance.This is the first incident reported for this lot due to broken drain.Historical trending was done.A root cause could not be determined.It is recommended to strictly follow the instructions provided in the instruction for use data included with the product to ensure drains are properly used.According to the instructions for use (ifu).¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue ingrowth around the drain and into the holes, may cause breakage on removal.¿ we will continue to monitor trends and utilize this information as part of our continuous improvement.

Brand Name
DRAIN JACKSON PRATT 10FR 7MM
Common Device Name
APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Manufacturer (Section D)
CARDINAL HEALTH P.R. 218, INC.
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key7204219
Report Number1423537-2018-00149
Device Sequence Number11055035
Product Code GCY
UDI-Device Identifier10885380063985
UDI-Public10885380063985
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSU130-0321
Device Catalogue NumberSU130-0321
Device Lot Number1161472
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date02/21/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight72